Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Jackson, MS

January 2, 2017Madison Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jan 2, 2017, 12:38 PM CST for Madison Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 2, 2017, 12:38 PM CST (18:38 UTC)
Expired
Jan 2, 2017, 1:34 PM CST
In force
56 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Madison Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 2, 11:22 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 6.6 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

778 
WUUS54 KJAN 021838
SVRJAN
LAC065-021945-
/O.NEW.KJAN.SV.W.0009.170102T1838Z-170102T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1238 PM CST MON JAN 2 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Madison Parish in northeastern Louisiana...

* Until 145 PM CST

* At 1238 PM CST, a severe thunderstorm was located near Newlight, or
  11 miles east of Winnsboro, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Tallulah around 110 PM CST. 
  Mansford around 115 PM CST. 
  Omega around 120 PM CST. 

Other locations impacted by this severe thunderstorm include Mound
and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

A tornado watch remains in effect until 800 PM CST for northeastern
Louisiana...and west central Mississippi.

LAT...LON 3232 9147 3235 9150 3236 9145 3240 9149
      3253 9147 3254 9113 3256 9108 3249 9099
      3255 9109 3250 9112 3244 9107 3244 9097
      3238 9100 3234 9095 3229 9098 3224 9098
      3223 9112 3225 9115 3220 9149 3232 9150
TIME...MOT...LOC 1838Z 227DEG 45KT 3214 9153 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
2 follow-up statements
023 
WWUS54 KJAN 021908
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
108 PM CST MON JAN 2 2017

LAC065-021945-
/O.CON.KJAN.SV.W.0009.000000T0000Z-170102T1945Z/
Madison LA-
108 PM CST MON JAN 2 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR CENTRAL MADISON PARISH...

At 108 PM CST, a severe thunderstorm was located over Tallulah,
moving northeast at 50 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe storm will be near...
  Omega around 120 PM CST. 

Other locations impacted by this severe thunderstorm include Mound
and Richmond.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

&&

A tornado watch remains in effect until 800 PM CST for northeastern
Louisiana...and west central Mississippi.

LAT...LON 3253 9135 3254 9113 3256 9108 3249 9099
      3255 9109 3250 9112 3244 9107 3244 9097
      3238 9100 3234 9095 3229 9098 3224 9098
      3223 9112 3225 9115 3226 9121 3238 9137
TIME...MOT...LOC 1908Z 227DEG 45KT 3240 9120 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CME
097 
WWUS54 KJAN 021934
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
134 PM CST MON JAN 2 2017

LAC065-021944-
/O.CAN.KJAN.SV.W.0009.000000T0000Z-170102T1945Z/
Madison LA-
134 PM CST MON JAN 2 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON PARISH IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A tornado watch remains in effect until 800 PM CST for northeastern
Louisiana...and west central Mississippi.

LAT...LON 3253 9135 3254 9113 3256 9108 3249 9099
      3255 9109 3250 9112 3244 9107 3244 9097
      3238 9100 3234 9095 3229 9098 3224 9098
      3223 9112 3225 9115 3226 9121 3238 9137
TIME...MOT...LOC 1932Z 227DEG 45KT 3263 9091 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 12:35 PM CST, 3 minutes earlier.

Area forecast discussion, Jan 2, 12:35 PM CST, 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1235 PM CST Mon Jan 2 2017

...SEVERE WEATHER AND HEAVY RAIN EXPECTED TODAY...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion: Local radars showed a squall line moving into
the sw at 18Z. This line will swing east across the southern half of
the area resulting in svr TSRAs at HKS,JAN,MEI and HBG before 00Z.
Satellite imagery suggests clearing skies a couple hours after the
line passes but models keep MVFR/IFR conditions at the TAF sites
before lowering to LIFR later this evening. The 18Z TAF package may
be too pessimistic but have maintained lower flight categories for
now. /22/

&&

.DISCUSSION...An early morning upper level disturbance moved across
our CWA and set off strong convection with heavy rainfall. A band of
2 to 3 inch rainfall amounts occurred along and just southeast of
the Natchez Trace. Although this disturbance has pushed east of
Mississippi, additional morning convection continues over east
Mississippi. This rainfall has occurred ahead of the main weather
event this afternoon and evening which could total another 1 to 3
inches. As a result, have expanded the limited area in our HWO for
flash flooding northwest to the Natchez Trace and added an elevated
area across our southeast zones where a Flash Flood Watch has also
been issued. Concerning the potential for severe weather this
afternoon and evening, not much change from previous thinking.
Regional radars already show a large bowing line of storms over
southwest Louisiana. This activity will shift east through the day.
Damaging winds gusts to 70 mph looks to be the main threat but
tornadoes and quarter sized will be possible over our whole CWA. /22/

Prior discussion below: Made a quick update to the forecast to
remove the Dense Fog Advisory. The combination of the warm front
lifting north of the region and the storms this morning have just
about reduced the risk of dense fog. Some patchy fog will continue to
be possible through the morning but visibilities should remain above
one quarter of a mile. Latest observation trend also shows that dense
fog has not been panning out as much across the area. Update products
already out. /28/

Prior discussion: Today through Tonight, Latest vapor imagery showed
the intense shortwave trough, which will develop our severe weather
for today, over the Southern Plains. Meanwhile, areas of dense fog
continued over the advisory area. This was ahead of an advancing warm
front from the south with 60s dewpoints in its wake. Some locations
in the southern and eastern part of the advisory area have already
been affected by rain and seen the warm front passage, thus were
removed from the advisory for the rest of the morning. Some fog will
be possible but think that the prevalence of dense fog is a lower
chance. Overall the fog should lift by 8 am. Also area radars were
already showing showers and isolated strong elevated thunderstorms
coming from Southern Louisiana. This activity was developing in
advance of a stronger low level jet.

Otherwise the main focus will be the severe potential for this
afternoon into early this evening. Models have been consistent with
the track of this short wave in recent model runs. This fast
progressive pattern will bring the negatively tilted shortwave
trough to the forecast area by 00z today. The warm front will make
better progressive north across Mississippi for today which will
spread an unstable airmass across the region with middle 60s
dewpoints. However with some morning showers and embedded
thunderstorms pushing into our western and central areas this
morning ahead of the severe convection for this afternoon, this may
hamper airmass recovery some for this afternoon. This concern was
shown by one of the short range models, while the NAM, GFS, and
other short range models showed good recovery for this afternoon.
However with the strong dynamics of this system will assume that
there will be enough recovery for severe thunderstorms to take place.
As the system approaches, the warm front will make greater northward
progress over our forecast area, which will bring in some good
instability from the south. This shortwave will be preceded by a
surface wave on a pacific type front coming from the west. Looking at
some of the dynamics, we will be in the left front quad of the upper
jet as the low level jet increases across the region, midlevel
southwest jet of 70 knots, and midlevel lapse rates 7C. The 0-3 km
bulk shear will be around 30-50 knots in southwest flow, which will
be favorable for severe weather as discrete supercells comes ahead of
the broken QLCS line. Could get some tornadoes with the discrete
supercells. The general timing looks to be for this afternoon into
early this evening for the squall line to push through the region.
Will continue to highlight damaging winds, large hail and possible
tornadoes in an elevated risk in the HWO but push back the current
timing of the severe weather a little. Since the Pine Belt area has
received several inches of rainfall in the last few days will
continue to highlight the limited flash flooding potential there with
an additional 2 to 3 inches of rainfall possible. Our bout of severe
weather should exit the region with the front early this evening. The
rains will end from west to east in the wake of the departing
shortwave overnight as the front exits the region.

As far as temps are concerned, anomalous low level warming will help
to keep highs and lows around 15 to 20 degrees above normal. Readings
will range from the spring like lower to middle 70s. Lows will be
from the lower to upper 50s. As for POPs, will keep the current high
POPs for today across the CWA. The best POPs for tonight will be
across our northeast for early this evening as the rains depart
overnight./17/

Tuesday through the weekend...By Tuesday morning, the upper level
system will be to our east and cold high pressure at the surface will
be dropping south into our region. The cold air will lag just a bit
on Tuesday as highs should still warm nicely into the 70s. However,
cold advection will be in full force once that 1037mb high starts to
have some affect on our region following a weak cold frontal passage
late Tuesday into early Wednesday. However, models do indicate that
this surface high won't completely reach our CWA but should affect
the northern portions and it is in this location where the colder
highs should be on Wednesday. Dry weather will continue through the
week but much colder temperatures will prevail as highs will be in
the 40s across the north to the lower 50s in the south. Overnight
lows will again dip below freezing north of I-20 on Thursday morning
and areawide on Friday morning. In fact, some locations in the north
could see lows Friday morning in the lower to mid 20s.

Heading into the weekend, there remains disagreement among the
operational models as to our next chance for precipitation. The
Canadian and ECMWF appear to be the most in sync with bringing
moisture and precip back to the region from the west later in the
day on Friday. As a disturbance moves to our south, moisture will
remain across our region going into Friday night. This will combine
with cold temperatures already in place to bring the threat for some
wintry precipitation. At this time, it looks like there is some
potential for a rain/snow mix or just some snow, especially for
locations along and north of I-20. The operational GFS is most
different with this system as it develops more of a trough and sfc
low moving across Arkansas, and keeping temperatures on the warm
side. This would lead to strictly a rain scenario. All models do
indicate any precipitation that does develop will exit the region by
Saturday afternoon/night with temperatures continuing to feel like
winter. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       57  70  46  52 /  46   7   7   8
Meridian      59  71  49  55 /  57   8   5  11
Vicksburg     54  71  46  50 /  35   3   8   7
Hattiesburg   58  73  51  60 /  36   5   4  11
Natchez       54  72  48  52 /  26   2   7   8
Greenville    54  68  41  45 /  53   6  10   6
Greenwood     56  68  42  47 /  64   9  10   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 PM CST this evening for MSZ062>066-
     072>074.

LA...None.
AR...None.

&&

17/22/28
Hazardous weather outlook, Jan 2, 10:36 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1036 AM CST MON JAN 2 2017

ARZ074-075-LAZ007>009-015-MSZ018-019-025>038-040>042-031645-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-ISSAQUENA-SHARKEY-YAZOO-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH
CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM NOON IN THE WEST
BEFORE ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY
HAZARDS WILL BE FROM DAMAGING WINDS UP TO 70 MPH, TORNADOES AND
QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

LAZ016-023>026-MSZ039-043>061-031645-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM NOON IN THE WEST BEFORE
ENDING DURING THE EARLY EVENING IN THE EAST. THE PRIMARY HAZARDS WILL
BE FROM DAMAGING WINDS UP TO 70 MPH, TORNADOES AND QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF TWO TO
THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS MAY LEAD TO SOME LOCALIZED FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

MSZ062>066-072>074-031645-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
1036 AM CST MON JAN 2 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY

SEVERE STORMS WILL DEVELOP THIS AFTERNOON AND MOVE THROUGH THE
REGION. THE PRIMARY TIME PERIOD WILL BE FROM MID AFTERNOON TO EARLY
EVENING. THE PRIMARY HAZARDS WILL BE FROM DAMAGING WINDS UP TO 70 MPH,
TORNADOES AND QUARTER SIZED HAIL.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE1.GIF)

IN ADDITION, THESE STORMS MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO
THREE INCHES IN A SHORT PERIOD OF TIME. GIVEN THE RECENT RAINFALL AND
SATURATED SOILS, THIS WILL LEAD TO SOME FLASH FLOODING ISSUES.

(WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE3.GIF)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST
OF TODAY.

21

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.WEATHER.GOV/JAN/SAFE
LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/ONLINE/
...ADDITIONAL URLS FOR FLOODING ISSUES...

CURRENT WATCHES AND WARNINGS...
   WWW.WEATHER.GOV/JAN/SAFE_HEAVYRAIN

OBSERVED PRECIPITATION IMAGES...
   WWW.WEATHER.GOV/JAN/PRECIPMAPS

LATEST WEATHER BRIEFING...
   WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING

RIVER FORECAST CENTER...
   WWW.WEATHER.GOV/LMRFC/
SIGNIFICANT RIVER FLOOD OUTLOOK...
   WWW.WPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML
DAY 1 THROUGH 3 EXCESSIVE RAINFALL...
   WWW.WPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML
EXCESSIVE RAINFALL DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML
DAY 1 THROUGH 7 QPF...
   WWW.WPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML
QPF DISCUSSION...
   WWW.WPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFPFD.HTML
   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jan 2, 6:42 AM CST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 AM CST MON JAN 2 2017

MSZ018-019-025-021315-
Bolivar MS-Leflore MS-Sunflower MS-
642 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOLIVAR...NORTHERN
SUNFLOWER AND NORTHWESTERN LEFLORE COUNTIES UNTIL 715 AM CST...

At 642 AM CST, Meteorologists were tracking a strong thunderstorm
over Boyle, or near Cleveland, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Ruleville around 655 AM CST.
  Drew around 700 AM CST.
  Parchman around 710 AM CST.
  Rome around 715 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 9045 3381 9045 3381 9031 3356 9082
      3370 9088 3399 9054 3399 9046
TIME...MOT...LOC 1242Z 228DEG 40KT 3368 9075

17
Local storm report, Jan 2, 7:25 AM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     LIGHTNING        4 W FLOWOOD             32.32N 90.17W
01/02/2017                   HINDS              MS   BROADCAST MEDIA

            HOUSE ON LINDEN PLACE CAUGHT ON FIRE LIKELY DUE TO
            LIGHTNING.

&&

JCULIN
Local storm report, Jan 2, 7:32 AM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      BRANDON                 32.28N 90.00W
01/02/2017                   RANKIN             MS   LAW ENFORCEMENT

            SEVERAL ROADS WERE FLOODED INCLUDING PINEBROOK DRIVE AND
            CASTLEWOODS BOULEVARD

&&

27
Special weather statement, Jan 2, 7:34 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
734 AM CST MON JAN 2 2017

MSZ064-065-072-073-021415-
Marion MS-Lamar MS-Jefferson Davis MS-Covington MS-
734 AM CST MON JAN 2 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAMAR...
SOUTHEASTERN COVINGTON...NORTHEASTERN MARION AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES UNTIL 815 AM CST...

At 734 AM CST, Meteorologists were tracking a strong thunderstorm
near Columbia, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Improve around 745 AM CST.
  Melba around 755 AM CST.
  Sumrall around 800 AM CST.
  Collins and Sanford around 815 AM CST.

Other locations impacted by this storm include Seminary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3128 8983 3167 8960 3155 8940 3146 8940
      3143 8943 3143 8945 3141 8945 3122 8967
TIME...MOT...LOC 1334Z 215DEG 31KT 3128 8974

JC
Local storm report, Jan 2, 7:36 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
736 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
01/02/2017                   RANKIN             MS   LAW ENFORCEMENT

            FLOODING ON LONG DRIVE IN FLORENCE

&&

27
Local storm report, Jan 2, 10:45 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CST MON JAN 02 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     HAIL             TERRY                   32.10N 90.30W
01/02/2017  E1.00 INCH       HINDS              MS   PUBLIC

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:02 PM CSTDense Fog AdvisoryJANCatahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 2 more12 hr
Jan 2, 2:22 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas15 min
Jan 2, 2:46 AM CSTSpecial Weather StatementJANTensas29 min
Jan 2, 3:29 AM CSTSpecial Weather StatementJANFranklin31 min
Jan 2, 3:47 AM CSTSpecial Weather StatementJANMadison28 min
Jan 2, 6:21 AM CSTSpecial Weather StatementJANEast Carroll, West Carroll24 min
Jan 2, 11:36 AM CSTSevere Thunderstorm WarningJANCatahoula, Concordia54 min
Jan 2, 12:06 PM CSTSevere Thunderstorm WarningJANTensas54 min
Jan 2, 12:06 PM CSTSevere Thunderstorm WarningJANFranklin, Richland54 min
Jan 2, 12:19 PM CSTTornado WarningJANConcordia56 min
Jan 2, 1:23 PM CSTSevere Thunderstorm WarningJANEast Carroll47 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.